Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prostate Trouble
Apr 24, 2003

A gal at Houston Buyers Club suggested I send this question to you. My prostate doesn't funtion up to speed. At first there was discomfort with urinating and minimal to no fluid production during sexual relations. My PCP prescribed Flomax to help with the urinating discomfort, but no advice concerning my other malfunction. The Flomax did help with urinating. I also was on an antidepressant at the time. About 3 weeks ago I stopped the antidepressant but the fluid producing function of the prostate hasn't returned. Would my HIV meds cause this problem? I am taking Viramune and Trizivir; (abacavir, lamivudine, and zidovudine). If so, where do I start to remedy my problem/frustration? Thanks in advance for your suggestions.

Paul

Response from Dr. Henry

The HIV meds you are on would rarely cause the prostate problems you describe. I assume you have had a good prostate examination (possibly by an HIV friendly urologist?). Also I would make sure your testosterone levels are at least mid-range normal (can impact prostate/semen production). Many antidepressant interfere with sexual function and it can takes many weeks to improve when stopped. Some recommend saw palmette for general prostate health though data is mixed. KH



Previous
About HIV
Next
Testosterone normal but still weak

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement